Home / The heart room / Chemotherapy acne: what it is and why it occurs

Chemotherapy acne: what it is and why it occurs

Side effects of drugs used during cancer treatment can cause acne or rashes on the face or body. The cause ofchemotherapy acne is often to be found in a combination of factors:

  • chemotherapeutic drugs
  • The drugs used to treat the side effects of chemotherapy
  • Steroids used to enhance the effects of chemotherapy.

 

Chemotherapy acne and classic acne: the differences

“Classic” acne can appear anywhere on the body. Chemotherapy acne occurs mainly on the face and scalp of people affected by cancer. It usually occurs within a few days of chemotherapy or within a few days of taking certain drugs.

Chemotherapy acne can range from mild to severe, but regardless of its severity, it can be a source of low self-esteem during treatment. The good news is that there are remedies for acne. In fact, it is always possible to manage it with both over-the-counter medications and medications prescribed by the treating physician.

 

Remedies for acneda chemotherapy: how to improve appearance and self-esteem.

Acne remedies depend on a few different factors:

  • the type of acne
  • his position
  • its severity.

The physician may prescribe medications to be taken orally or topically. Such as an oral antibiotic (tetracycline) or as a topical antibiotic gel (clindamycin).

The first step in treatingchemotherapy acne is to discuss it with your doctor, who, in some cases, may refer you to a dermatologist who specializes in diagnosing and treating skin-related conditions.

It should be noted that about 70 to 80 percent of patients after two weeks of chemotherapy make the acquaintance, despite themselves, with folliculitis, which is inflammation of hair follicles. Although there is a similarity, folliculitis should not be confused with acne and, therefore, for treatment of facial folliculitis or legs ruined by folliculitis, it is necessary to talk to your doctor who will be able to recommend the most appropriate treatment.

There are creams specially formulated for the treatment of chemotherapy folliculitis that have anti-inflammatory, capillarotropic, vasoprotective, astringent and soothing actions. If folliculitis occurs on the face, it is advisable to apply a face folliculitis cream to reduce inflammation and provide relief to the skin.